http://journals.lww.com/theneurologist/ ... sis.5.aspx
- Family Elder
- Posts: 5359
- Joined: Mon Sep 10, 2007 2:00 pm
- Location: southern California
- Been thanked: 1 time
I was writing about the ramifications of drugs w/cardiovascular risks used to treat MS, like Gilenya (fingolimod), back in 2013.The clinical presentation and pathophysiology of cardiovascular dysfunction in MS are reviewed, as are the cardiovascular toxicities of MS therapies, fingolimod and mitoxantrone.
http://ccsviinms.blogspot.com/2013/10/t ... rosis.htmlHere's where it gets interesting and somewhat disconcerting. Novartis knew that there were serious side-effects with this drug, including changes in heart rate, liver toxicity, macular edema, and increased rates of infection--these side effects are discussed in their initial report to the FDA. They admit that this drug has serious implications for the "cardiac, ocular, infectious, hepatic and pulmonary systems." They prepared their own "prescriber advisory letter" and "prescriber package insert."
The FDA knew about these risks, but did not give any warnings to patients until a watchdog group became vocal about the number of side effects being reported.
Here is a strategy report given to the FDA on how to handle this Gilenya situation. It is called the "Risk Evaluation and Mitigation Strategy" and is a confidential paper, somehow made public on the FDA site.
http://www.fda.gov/downloads/drugs/drug ... 227965.pdf
dx dual jugular vein stenosis (CCSVI) 4/09
- Family Elder
- Posts: 3725
- Joined: Wed Mar 17, 2010 3:00 pm
- Location: Kanata, Ontario, Canada
Not a doctor.
Good lord, MS drugs with their toxic side effects. Can't win either way. Reading about avuncular necrosis (crippling hip/shoulder pain caused by steroids given for MS) gives me nightmares.
- Similar Topics
- Last post